Vol. 259, No. 2, 2012

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 317: 1
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Vol. 313: 1  2
Vol. 312: 1  2
Vol. 311: 1  2
Vol. 310: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Flag subdivisions and γ-vectors

Christos A. Athanasiadis

Vol. 259 (2012), No. 2, 257–278
Abstract

The γ-vector is an important enumerative invariant of a flag simplicial homology sphere. It has been conjectured by Gal that this vector is nonnegative for every such sphere Δ and by Reiner, Postnikov and Williams that it increases when Δ is replaced by any flag simplicial homology sphere that geometrically subdivides Δ. Using the nonnegativity of the γ-vector in dimension 3, proved by Davis and Okun, as well as Stanley’s theory of simplicial subdivisions and local h-vectors, the latter conjecture is confirmed in this paper in dimensions 3 and 4.

Keywords
flag complex, homology sphere, simplicial subdivision, flag subdivision, face enumeration, γ-vector
Mathematical Subject Classification 2010
Primary: 05E45
Secondary: 05E99
Milestones
Received: 11 January 2012
Revised: 28 May 2012
Accepted: 4 June 2012
Published: 3 October 2012
Authors
Christos A. Athanasiadis
Division of Algebra-Geometry
Department of Mathematics
National and Kapodistrian University of Athens
Panepistimioupolis
15784 Athens
Greece